Cutaneous Adverse Drug Reactions in a Tertiary Care Hospital: An Observational Study

Authors: Rath B., Naik M. R., Rath B., Bhoi R., Prakash J.

Abstract

Cutaneous adverse drug reactions (CADRs) are one of the most common ADRs caused by drugs causing a lot of morbidity and mortality. The overall incidence of CADRs in developed countries is 1-3 %, while that in the developing countries is reported to be higher between 2 % and 5 %. Changes in drug metabolism drug interactions, oxidative stress, and various cytokines are the various factors that cause cutaneous adverse drug reactions. This study aims to evaluate the patterns of CADRs, the causative drugs along with causality and severity assessment. A total of 50 Patients with cutaneous adverse drug reactions who were included in our last study attended skin OPD, VIMSAR Burla, from June 2018 to September 2018 and were analyzed for causality assessment using the WHO-UMC scale and severity assessment using  Hartwig and Siegel’s scale. Out of 50 patients, 48 % belong to the age group 21-40 years. Around 44 % of CADRs were fixed drug eruptions. NSAID was found to be the most offending drug and it contributed to a maximum 32 % of ADRs. 16 % of ADRs were found to be caused by antitubercular drugs. Paracetamol was the key NSAID, contributing 87.5 % of ADRs. Causality was certain, probable, and possible for 8 %, 24 %, and 60 % of ADRs respectively. Severity was mild for 64 % and moderate for 34 % of ADRs. NSAID and antitubercular drugs are the commonest drugs causing CADRs. Fixed drug eruption is the most common CADRs and the commonest drug was paracetamol. Causality grade was possible and the severity grade was mild.

Keywords: Causalty and Severity assessment, Medicine safety,Fixed drug eruption, NSAIDs

Article ID: 202011001

PMID:Wrong Shortcode Contents